MAUDE Adverse Event Report: STRYKER TRAUMA KIEL U-BLADE SET, TI GAMMA3® Ø10.5X95MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL U-BLADE SET, TI GAMMA3® Ø10.5X95MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 3066-0095S
Medical Device Problem Codes Material Deformation (2976); Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 09/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device will not be returned.If additional information becomes available, it will be provided in a supplemental report.
 
Event or Problem Description
On (b)(6) 2021, gamma 3 surgery was performed on the right proximal femur.On (b)(6) 2021, although the details of the breakage are unknown, the u-blade lag screw that was fixed to the gamma 3 nail was found to have failed and moved upward to the head of the bone.The u-lag portion of this lag screw was deformed so that it opened forward.The surgeon plans to collect the defective device when performing the girdle stone later.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was confirmed on provided x-rays.The review of manufacturing documents revealed no deviation in the manufacturing process.Required material properties had been confirmed prior to manufacturing.No nc/capa had been filed for the item in question.Potential implant cut-out had been considered in the risk management file with appropriate values not having been exceeded by this case.The labelling already informs about that a temporary implant requires sufficient bone consolidation resp.Support in order to relieve the nail during the implantation period.The labelling points refers in detail to the procedure steps for u-blade lag screw treatment.No indications of material, manufacturing or design related problems were found during the investigation.In the case presented a gamma3 u-blade set had protruded through the femur head after an implantation period of allegedly less than 7 weeks.The product was not available for investigation.Received medical documents (including x-rays) revealed the product-id.A medical statement was possible because a second view (in m-l-direction) was not available.Cut out is a typical complication of proximal femoral nailing.This harm does not primarily depend on the implant.It is mostly caused by the kind of fracture, patient's general condition and primarily the respective surgical technique.In this case the root cause was regarded as patient related.In case the item or further substantive information becomes available we reserve the right to reopen the investigation with new root cause assessment.

Brand Name
U-BLADE SET, TI GAMMA3® Ø10.5X95MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
sharon rivas
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key12579446
Report Number0009610622-2021-00729
Device Sequence Number11634811
Product Code HSB
UDI-Device Identifier04546540595997
UDI-Public04546540595997
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K043431
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/30/2025
Device Model Number3066-0095S
Device Catalogue Number30660095S
Device Lot NumberK086163
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/15/2021
Supplement Date Received by Manufacturer11/25/2021
Initial Report FDA Received Date10/05/2021
Supplement Report FDA Received Date12/22/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/09/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceAsian